Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 279, NWS Little Rock, AR

May 26, 2000Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2000, 11:21 PM CDT for Sharp County, Arkansas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 11:21 PM CDT (04:21 UTC)
Expired
May 27, 2000, 12:30 AM CDT
In force
69 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Sharp County, AR

The radar

The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 10:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.8
Supercell composite
15.7

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:35 PM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, May 26, 3:35 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT FRI MAY 26 2000

WILL HAVE TO BE BRIEF DUE TO ONGOING WEATHER THIS AFTERNOON. MODELS
IN FAIRLY GOOD AGREEMENT THAT NEXT FRONT WILL COME INTO AR SATURDAY
EVENING. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS LATER
SATURDAY AFTERNOON AND EVENING AS PER SWODY2 DISCO. MAY ALSO BE A
THREAT OF SEVERE STORMS VERY LATE TONIGHT OVER NORTHWEST HALF OF AR
IF SQUALL LINE GETS GOING OVER OK AND HOLDS TOGETHER AS IT HEADS
TOWARD THE REGION. THINK MOST OF THE NIGHT WILL BE RAINFREE...EXCEPT
FOR THE STORMS VERY EARLY THIS EVENING OVER EASTERN AR.

SHOULD BE DRY AND WARM SUNDAY AND MONDAY.

WILL SHAVE A FEW DEGREES OFF 4TH PERIOD NGM MOS TEMPS FOR SUNDAY.

(45)

.LIT...NONE.

In the hours before

Special weather statement, May 26, 10:37 PM CDT, 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>039-270530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1037 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 400 AM
CDT...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 400 AM CDT FOR
MOST OF NORTHERN ARKANSAS.

A VERY WARM...MOIST...UNSTABLE AIR MASS IS PRESENT OVER ARKANSAS.
THUNDERSTORMS HAVE ALREADY DEVELOPED IN NORTHERN ARKANSAS...AND ARE
EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. IN
ADDITION...SEVERE THUNDERSTORMS HAVE ALSO DEVELOPED OVER PARTS OF
EASTERN OKLAHOMA...AND THESE STORMS ARE EXPECTED TO REACH ARKANSAS
DURING THE NIGHT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREATS.

PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD BE ON THE ALERT FOR
RAPIDLY CHANGING WEATHER AND LISTEN FOR WARNINGS. BE SURE THAT YOU
HAVE A RELIABLE WAY TO RECEIVE WARNINGS OVERNIGHT. THOSE WHO ARE
CAMPING OR ENJOYING OTHER OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND
SHOULD BE ESPECIALLY ALERT TO THE SEVERE WEATHER THREAT.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:14 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy51 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone47 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningLZKIzard, Stone54 min
May 26, 11:30 PM CDTSevere Thunderstorm WarningLZKJohnson60 min
May 27, 12:52 AM CDTSevere Thunderstorm WarningLZKJohnson53 min
May 27, 1:11 AM CDTSevere Thunderstorm WarningLZKNewton54 min
May 27, 1:23 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell67 min
May 27, 1:38 AM CDTSevere Thunderstorm WarningLZKSearcy57 min
May 27, 1:57 AM CDTSevere Thunderstorm WarningLZKConway, Van Buren53 min
May 27, 2:09 AM CDTSevere Thunderstorm WarningLZKStone56 min
May 27, 2:22 AM CDTFlash Flood WarningLZKJohnson, Newton, Pope, Searcy, Stone, Van Buren3 hr
May 27, 2:54 AM CDTSevere Thunderstorm WarningLZKCleburne51 min
May 27, 3:09 AM CDTSevere Thunderstorm WarningLZKIndependence66 min
May 27, 3:13 AM CDTSevere Thunderstorm WarningLZKSharp47 min
May 27, 3:42 AM CDTSevere Thunderstorm WarningLZKJackson48 min
May 27, 9:13 AM CDTSevere Thunderstorm WarningLZKMarion47 min
May 27, 9:46 AM CDTSevere Thunderstorm WarningLZKBaxter29 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone44 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKFulton44 min
May 27, 10:16 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp59 min
May 27, 3:13 PM CDTFlash Flood WarningLZKIzard, Stone, Van Buren3 hr
May 27, 3:20 PM CDTFlash Flood WarningLZKGarland, Montgomery, Polk3 hr
May 27, 3:35 PM CDTSevere Thunderstorm WarningLZKClark55 min
May 27, 4:06 PM CDTSevere Thunderstorm WarningLZKMontgomery24 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita37 min
May 27, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan, Scott33 min
May 27, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Saline24 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland36 min
May 27, 4:26 PM CDTSevere Thunderstorm WarningLZKYell34 min
May 27, 4:47 PM CDTSevere Thunderstorm WarningLZKGarland28 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha30 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningLZKPolk41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.